MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS SYPHILIS REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS SYPHILIS REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6177333
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
An internal ortho clinical diagnostics investigation reported discordant, false reactive syphilis 2 (syph2) results were obtained when a single ivdd negative panel sample was tested using vitros syph2 lot 0010 on a vitros 3600 immunodiagnostic system.N103 sample results of 1.71, 1.14, 4.49, 1.29, 1.00, 1.82, 1.59, 4.36, 4.61 s/c (reactive) versus the expected result of non-reactive biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The discordant, reactive vitros syph2 results for sample n103 were obtained as part of troubleshooting investigations conducted at ortho rochester and were not reported from laboratory.There has been no allegation of patient harm as a result of this event this report corresponds to ortho clinical diagnostics inc (ortho) nonconformance (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that discordant, false reactive syphilis 2 (syph2) results were obtained when a single ivdd negative panel sample was tested using vitros syph2 lot 0010 on a vitros 3600 immunodiagnostic system.A definitive cause of the event was not established.In-house and selling qc fluids processed on the instrument on the date of the event indicate acceptable vitros syph2 lot 0010 reagent performance and ongoing tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros syph2 lot 0010.There was no evidence of an instrument issue.In addition, the vitros syph2 results were reproducible across three different vials of sample n103 and the vitros syph2 results from in-house and selling control testing were acceptable.However, as no diagnostic precision testing was conducted to verify the performance of the vitros 3600 immunodiagnostic system, an instrument issue cannot be completely ruled out as a contributor to the event.Sample n103 is part of an ivdd negative panel of > 100 samples that are all expected to return non-reactive vitros syph2 results.The issue with reproducible false reactive results was isolated to sample n103 and there were no reported issues with alternate samples within the ivdd negative panel.Therefore, an unknown issue with sample n103 is a possible contributor to the event.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS SYPHILIS REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20643631
Report Number1319681-2024-00060
Device Sequence Number7443418
Product Code LIP
UDI-Device Identifier10758750035052
UDI-Public(01)10758750035052(17)250407(11)240829(10)0010
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2025
Device Catalogue Number6177333
Device Lot Number0010
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Initial Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown